Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 259, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 24, 2004, 12:43 PM CDT for St. Clair County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2004, 12:43 PM CDT (17:43 UTC)
- Expired
- Aug 24, 2004, 1:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County St. Clair County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 241743
SVRSGF
MOC185-241815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 PM CDT TUE AUG 24 2004
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI.
* UNTIL 115 PM CDT.
* AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR OSCEOLA...OR 22 MILES NORTH
OF STOCKTON...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF ST.
CLAIR COUNTY...INCLUDING THE TOWNS OF VISTA...OSCEOLA AND ICONIUM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3821 9405 3821 9405 3820 9392 3821 9354
3793 9352 3791 9359 3782 9360 3784 9381
3790 9383 3789 9407
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 12:30 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 24, 12:30 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1230 PM CDT TUE AUG 24 2004 .DISCUSSION... HAVE SENT OUT AN UPDATE TO EXTEND THE FLOOD WATCH BOTH IN TIME AND AREA. COMPLEX OF THUNDERSTORMS HAS REMAINED INTACT THOROUGH THE MORNING AND IS MOVING INTO THE AREA ALREADY SOAKED FROM YESTERDAYS HEAVY RAINFALL. WILL EXTEND FLOOD WATCH UNTIL 9 PM...BUT AFTER COORDINATING WITH EAX AND LSX...WILL LOOK INTO POSSIBILITY OF EXTENDING INTO OVERNIGHT HOURS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH UNTIL 9 PM FOR THE FOLLOWING COUNTIES... BENTON...CAMDEN...DALLAS...HICKORY...LACLEDE...MARIES...MILLER... MORGAN...PHELPS...PULASKI...VERNON AND ST. CLAIR. KS...FLASH FLOOD WATCH UNTIL 9 PM FOR THE FOLLOWING COUNTY...BOURBON. WFO SGF
Hazardous weather outlook, Aug 24, 6:00 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT TUE AUG 24 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241800- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 600 AM CDT TUE AUG 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS. ISOLATED SUPERCELL THUNDERSTORMS POSSIBLE WITH LARGE HAIL...DAMAGING WINDS. A LOW END RISK FOR TORNADOES EXISTS. AREAS OF LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING. AREAS AFFECTED AND TIMING: ONGOING THUNDERSTORMS WILL BE NON SEVERE EARLY THIS MORNING WITH THE BEST CHANCE FOR STORMS OVER CENTRAL MISSOURI. LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING WILL BE POSSIBLE...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAIN YESTERDAY. STORM REDEVELOPMENT WILL BE POSSIBLE AFTER 3 PM OVER THE ENTIRE OUTLOOK AREA. THE BEST CHANCE FOR SEVERE STORMS WILL BE OVER WESTERN MISSOURI AND SOUTHEAST KANSAS...IN COUNTIES ALONG AND WEST OF A LINE FROM CASSVILLE TO VERSAILLES. DISCUSSION: A COUPLE OF SMALL CLUSTERS OF NON SEVERE THUNDERSTORMS WERE ONGOING EARLY THIS MORNING...ONE OVER AN AREA ROUGHLY ALONG THE I-44 CORRIDOR FROM ROLLA TO MARSHFIELD...AND THE OTHER OVER TRUMAN LAKE. THIS SECOND AREA WILL AFFECT PORTIONS OF CENTRAL MISSOURI EARLY THIS MORNING. AFTERNOON SUNSHINE WILL DESTABILIZE THE AREA...AND ENOUGH HEATING IS EXPECTED TO BREAK A WEAK CAP BY MID TO LATE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG OUTFLOW BOUNDARIES FROM THIS MORNINGS THUNDERSTORMS. AS LOW LEVEL WINDS STRENGTHEN OVER WESTERN PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON...VEERING WINDS WITH HEIGHT WILL MAKE THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS POSSIBLE. THIS WILL BE CONDITIONAL ON THE AMOUNT OF INSTABILITY AND THE LOCATION OF OUTFLOW BOUNDARIES. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AS ANOTHER COMPLEX OF THUNDERSTORMS DEVELOPS OVER THE PLAINS AND MOVES INTO MISSOURI. THE BEST CHANCES FOR THUNDERSTORMS OVERNIGHT WILL BE IN CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY WITH A SLIGHT RISK FOR SEVERE STORMS OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY. A COLD FRONT WILL MOVE SLOWLY EAST THROUGH THE OUTLOOK AREA OVER THE UPCOMING WEEKEND BRINGING A CHANCE FOR ADDITIONAL THUNDERSTORMS WITH AREAS OF HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM. THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 1 PM...OR EARLIER AS NEEDED.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 11:00 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Aug 24, 11:08 AM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Aug 24, 12:18 PM CDT | Flash Flood Warning | SGF | St. Clair | 5 hr |
| Aug 24, 1:03 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.